MAUDE Adverse Event Report: SYNTHES MEZZOVICO TI COLLAR FOR 6.0MM RODS FOR USS POLYAXIAL; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES MEZZOVICO TI COLLAR FOR 6.0MM RODS FOR USS POLYAXIAL; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 04.607.412
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device codes: mni, mnh, kwp, kwq.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Manufacturing location: (b)(4); manufacturing date: 19.July 2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it is reported patient was implanted with the universal spine system (uss) ii at unknown levels on (b)(6) 2017.X-ray taken on (b)(6) 2017 revealed that the polyaxial 3d head and the collar had become loose.Patient was returned to surgery on (b)(6) 2017 for revision.It is not known what was implanted during the revision procedure.Concomitant medical products: titanium nut (part 499.294, lot unknown, quantity 1).This report is for one (1) uss collar.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A manufacturing investigation was performed for the subject device (ti collar for 6.0mm rods for uss polyaxial, part number 04.607.412, lot number l065774).The subject device was returned to the manufacturer with the complaint condition stating: part number 04.607.402 (ti polyaxial head for uss polyaxial), part number 04.607.412 (ti collar for 6.0mm rods for uss polyaxial), and the nut were re-inspected for all the features pertinent to this complaint condition according to the product investigation matrix ¿loose¿.Although the nut is part of the manufacturing investigations but was evaluated because it was involved in the locking mechanism with the rod as described in the complaint condition.All the features related to locking mechanism of the rod inside the assembled polyaxial head coupled with the sleeve and the nut were verified and resulted conforming.The klemming component of the polyaxial head could not be measured because blocked on the korper component due to the post production damages.The functionality of the klemming component inside the polyaxial head was measured in process when it was assembled and verified according to work instruction and no nonconformances have been reported.From the visual inspection it has been noted that the nut was not correctly screwed inside the koerper component and both the nut and koerper component threads were found visually damaged post production due to a probable incorrect alignment between the two items.The incorrect alignment could have compromised the performance of the locking mechanism.No visual defects manufacturing related have been identified.Considering that all relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned.The conclusion of the product investigation is the parts referred in this investigation and are all conforming from a manufacturing perspective.The disposition is confirmed since there was incorrect alignment and could have compromised the locking mechanism; however, the issue is not manufacturing related since the complained parts are conforming from a manufacturing perspective.No manufacturing related issue was identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The complained implant has been forwarded to the responsible manufacturing side for a investigation.We are now in the receipt of the investigation result.The part (04.607.402/ lot.9910497 "uss -ii-polyaxial head") has been returned assembled with the part (04.607.412/ lot.L065774 "uss - ii-polyaxial sleeve") and with another item (499.294/ lot.9929422 "uss-ii nut") which is not part of this evaluation but it has been evaluated too because it's involved in the locking mechanism with the rod described in the complaint condition.A screw has also been returned but it has not been evaluated because not involved in the complaint condition.The parts returned and the nut were re-inspected for all the features pertinent to the complaint condition according to the product investigation matrix "loose" reported in the procedure.All the features related to locking mechanism of the rod inside the assembled polyaxial head coupled with the sleeve and the nut were verified and resulted conforming; the clamping ring component of the polyaxial head could not be measured because blocked on the body component due to the post production damages.The functionality of the clamping ring component inside the polyaxial head was measured in process when it was assembled and verified according the work instruction and no nonconformance have been reported.From the visual inspection it has been noted that the nut was not correctly screwed inside the body component and both the nut and the body component threads were found visually damaged post production due to a probable incorrect alignment between the two items.The incorrect alignment could have compromised the performance of the locking mechanism.No visual defects manufacturing related have been identified.Considering that all relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned items, the conclusion of the product investigation is that parts and the nut are conforming from a manufacturing perspective.No manufacturing related issue was identified, therefore review to the specific prm and prm line is not applicable.Dcrm review, event is adequately covered.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI COLLAR FOR 6.0MM RODS FOR USS POLYAXIAL
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6538978
Report Number1000562954-2017-10053
Device Sequence Number1457976
Product Code NKB
UDI-Device Identifier10705034736662
UDI-Public(01)10705034736662(10)L065774
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.607.412
Device Lot NumberL065774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date06/07/2017
06/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight80